Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Cheyenne, WY

June 6, 2012Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2012, 4:02 PM MDT for Laramie County, Wyoming. It was in force for 58 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2012, 4:02 PM MDT (22:02 UTC)
Expired
Jun 6, 2012, 5:00 PM MDT
In force
58 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 26 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:15 PM MDTHAIL 111 Wsw Burns, WY
Jun 6, 4:16 PM MDTHAIL 0.5Burns, WY
Jun 6, 4:30 PM MDTHAIL 1.2510 Wsw Burns, WY
Jun 6, 4:30 PM MDTHAIL 1.58 Wsw Burns, WY
Jun 6, 4:35 PM MDTHAIL 0.88Burns, WYUP TO NICKEL SIZED DIAMETER HAIL.
Jun 6, 4:39 PM MDTHAIL 12 S Burns, WYOBSERVED ALONG INTERSTATE 80 JUST SOUTH OF BURNS
Jun 6, 4:40 PM MDTHAIL 1.510 Wsw Burns, WY
Jun 6, 4:45 PM MDTHAIL 1.257 W Burns, WY
Jun 6, 4:50 PM MDTHAIL 15 Sw Hillsdale, WY
Jun 6, 4:53 PM MDTHAIL 1.2511 Ssw Hillsdale, WY
Jun 6, 5:00 PM MDTHAIL 15 N Burns, WY
Jun 6, 5:00 PM MDTHAIL 1.53 Nne Burns, WY
Jun 6, 5:01 PM MDTHAIL 1.756 Wsw Burns, WY
Jun 6, 5:05 PM MDTHAIL 16 Wnw Burns, WYMARBLE TO QUARTER SIZE HAIL LAST FOR 70 MINUTES.
Jun 6, 5:08 PM MDTHAIL 120 E Cheyenne, WYONE INCH HAIL REPORTED IN HILLSDALE IN LARAMIE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 3:01 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
2428 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WUUS55 KCYS 062202
SVRCYS
WYC021-062300-
/O.NEW.KCYS.SV.W.0022.120606T2202Z-120606T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 500 PM MDT

* AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF CARPENTER...OR 17 MILES SOUTHEAST OF CHEYENNE...AND MOVING
  NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURNS...HILLSDALE AND GUN BARREL.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND
388.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4100 10463 4145 10465 4144 10421 4099 10437
TIME...MOT...LOC 2202Z 190DEG 14KT 4106 10449
WIND...HAIL 60MPH 1.00IN

$$

MSW
2 follow-up statements
629 
WWUS55 KCYS 062234
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT WED JUN 6 2012

WYC021-062300-
/O.CON.KCYS.SV.W.0022.000000T0000Z-120606T2300Z/
LARAMIE WY-
434 PM MDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 500 PM MDT...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HILLSDALE...OR 17 MILES EAST OF CHEYENNE...MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BURNS AND HILLSDALE.

THIS WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE.

AT 418 PM...ONE HALF INCH DIAMETER HAIL WAS REPORTED IN BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10463 4145 10465 4144 10421 4099 10437
TIME...MOT...LOC 2231Z 190DEG 14KT 4117 10446
WIND...HAIL 60MPH 1.00IN

$$

MSW
786 
WWUS55 KCYS 062256
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT WED JUN 6 2012

WYC021-062305-
/O.EXP.KCYS.SV.W.0022.000000T0000Z-120606T2300Z/
LARAMIE WY-
456 PM MDT WED JUN 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS
BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.  

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.  

LAT...LON 4100 10463 4145 10465 4144 10421 4099 10437
TIME...MOT...LOC 2255Z 190DEG 14KT 4126 10444

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM MDT, 10 minutes earlier.

Area forecast discussion, Jun 6, 3:52 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT WED JUN 6 2012

.SHORT TERM...THIS AFTERNOON THROUGH THURSDAY NIGHT...CURRENT
VISIBLE SATELLITE LOOP AND SURFACE OBS SHOW CU DEVELOPING ACROSS
THE CHEYENNE RIDGE AS THE FRONTAL BOUNDARY...WHICH PUSHED ACROSS
THE AREA AS A COOL FRONT LAST NIGHT...MOVING NORTHWESTWARD AS A
SURFACE LOW IS CURRENTLY DEVELOPING ACROSS CENTRAL COLORADO
PLAINS. THIS FRONT AND ASSOCIATED LOW PRESSURE WILL CONTINUE
MOVING NORTHWARD ACROSS THE AREA INTO THIS EVENING. MOISTURE
ADVECTION IS CURRENTLY UNDERWAY WITH DEWPOINTS AT CHEYENNE AND
KIMBALL INCREASING TO ALMOST 50F DEGREES AT 2 PM. STILL EXPECTING
NUMEROUS RAIN SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT AS THE ENVIRONMENT DESTABILIZES AND BECOMES MORE
FAVORABLE. THE UPPER LEVEL SHORT WAVE IS JUST STARTING TO PUSH
ACROSS THE CENTRAL ROCKIES...WHICH WILL THEN MOVE INTO SOUTHEAST
WYOMING AND WESTERN NEBRASKA THIS EVENING. THIS WILL ENHANCE LIFT
AND RAINFALL WITH A GOOD CHANCE OF SEVERE THUNDERSTORMS FROM THE
LARAMIE RANGE EASTWARD INTO WESTERN NEBRASKA. ANY STORMS/SEVERE
STORMS WILL DEVELOP FURTHER SOUTH NEAR THE I80 CORRIDOR FIRST AND
THEN GRADUALLY MOVE NORTHWARD THIS EVENING. MAIN CONCERN WILL BE
LARGE HAIL AND DAMAGING WINDS THROUGH LATE THIS EVENING...GRADUALLY
TRANSITIONING TOO A HEAVY RAIN THREAT ACROSS THE PANHANDLE OF
NEBRASKA AND EXTREME SOUTHEAST WYOMING. THERE IS A CHANCE FOR
SOME ISOLATED TORNADOES DUE TO INCREASING LLVL SHEAR INTO THIS
EVENING...ESPECIALLY NEAR LLVL OUTFLOW/CONVERGENCE BOUNDARIES.
HOWEVER...LLVL SHEAR AND HELICITY VALUES ARE NOT ALL THAT
IMPRESSIVE...SO ANY TORNADOES SHOULD BE RELATIVELY WEAK.

RAINFALL WILL BECOME MORE WIDESPREAD TONIGHT AND LIFT NORTHWARD AS
THE SEVERE WEATHER THREAT SLOWLY DIMINISHES. LOCALIZED FLASH
FLOODING WILL BECOME THE MAIN THREAT STARTING THIS EVENING.
AFTER MIDNIGHT...PATCHY FOG IS EXPECTED TO DEVELOP ALONG AND SOUTH
OF THE PLATTE RIVER VALLEY.

ON THURSDAY...THE COOL FRONT WILL PUSH BACK EASTWARD BEHIND THE
SURFACE LOW. WITH LLVL MOISTURE AND INSTABILITY...ALONG WITH LLVL
CONVERGENCE AND ANOTHER SHORT WAVE TROUGH PUSHING EASTWARD ACROSS
THE REGION...THERE IS ANOTHER GOOD CHANCE FOR STRONG AND SEVERE
TSTORMS EAST OF THE LARAMIE RANGE. THE AREA UNDER THE GREATEST
RISK IS PRETTY SIMILAR TO TODAY. VERY LOW LI/S NEAR -7C TO -9C AND
PW/S OVER ONE INCH SHOW A GOOD POTENTIAL FOR AT LEAST STRONG
STORMS.

.LONG TERM...FRIDAY-WEDNESDAY

FRIDAY:
THE MAIN CONCERN WITH THIS TIME FRAME IS HOW MUCH LOW
LEVEL MOISTURE WE WILL BE ABLE TO RETAIN EAST OF THE LARAMIE RANGE
AFTER THE SHORTWAVE EXITS THE AREA ON THURSDAY. MEANWHILE...THE
MORE AMPLIFIED UPPER LEVEL TROF ACROSS THE PACIFIC NORTHWEST WILL
CONTINUE TO CHURN. AS THIS TROF CONTINUES TO DIG AND
AMPLIFY...THIS MAY ALLOW FOR THE LOW LEVEL FLOW TO BACK MORE TO
THE SOUTH WHICH MAY KEEP THE LOW LEVEL MOISTURE IN PLACE DURING
THE NEXT COUPLE OF DAYS.

AS A RESULT...WE WENT AHEAD AND ADDED POPS TO AREAS EAST OF
THE LARAMIE RANGE ON FRIDAY. IF THE MOISTURE DOES STAY IN PLACE
EAST OF THE LARAMIE RANGE...INSTABILITY MAY BE ENOUGH TO PRODUCE
SOME STRONG STORMS. ALTHOUGH...0-6KM SHEAR VALUES WILL BE QUITE
MARGINAL OF 30-40KTS. GUSTY SOUTHWEST WINDS OF 25 TO 35 KTS WILL
ALSO BE POSSIBLE ACROSS AREAS WEST OF THE LARAMIE RANGE. DEWPOINTS
ARE ALSO PROGGED TO BE IN THE TEENS AND 20S WHICH MAY CAUSE SOME
RED FLAG CONDITIONS TO DEVELOP. WE WILL HAVE TO WATCH OUR FUEL
STATUS IN THAT AREA DURING THE NEXT COUPLE OF DAYS.

SATURDAY WILL BE QUITE TRICKY ON THE PLACEMENT OF THE LOW LEVEL
MOISTURE. LATEST MODEL TRENDS ARE SHOWING THE LOW LEVEL MOISTURE
TRYING TO RETREAT TO THE WEST AHEAD OF THE DIGGING UPPER LEVEL
TROF. WE HAVE NOT ADDED ANY POPS DURING THAT PERIOD YET...BUT IT
WILL CERTAINLY NEED TO BE WATCHED AS THE PACIFIC FRONT MOVES
THROUGH THE REGION. MORE WIDESPREAD RED FLAG CONDITIONS WILL BE
POSSIBLE ON THIS DAY AS WELL AS GOOD MIXING DEVELOPS AHEAD OF THE
TROF. TEMPERATURES ON FRIDAY AND SATURDAY WILL BE VERY WARM AS
WELL WITH HIGHS IN THE 90S EAST OF THE LARAMIE RANGE WITH 80S
WEST.

SUNDAY-WEDNESDAY:
MORE SEASONABLE TEMPERATURES CAN BE EXPECTED AS THE UPPER LEVEL TROF SHIFTS
SHIFTS EAST OF THE REGION AND ALLOWS FOR MORE ZONAL FLOW TO
PREVAIL. MOST OF THE MOISTURE WILL SHIFT EAST OF THE AREA WHICH
WILL ALLOW FOR MOSTLY DRY CONDITIONS TO PREVAIL THROUGH MONDAY.
THE ECMWF/GFS ARE SHOWING ANOTHER WEAK UPPER LEVEL SHORTWAVE
PUSHING THROUGH THE REGION ON TUESDAY WHICH MAY ALLOW FOR SOME LOW
LEVEL MOISTURE TO RETURN. SHEAR PROFILES ARE AROUND 30-40KTS WHICH
COULD BRING ANOTHER DECENT CHANCE OF STRONG THUNDERSTORMS EAST OF
THE LARAMIE RANGE. WE WILL HAVE TO SEE THINGS EVOLVE WITH REGARDS
TO THE MOISTURE RETURN NEXT WEEK.

&&

.AVIATION...18Z TAF ISSUANCE
LATEST VISIBLE IMAGERY WAS SHOWING THE CUMULUS FIELD STARTING TO
DEVELOP OVER THE SOUTHERN NEBRASKA PANHANDLE. LATEST RADAR LOOP
WAS SHOWING A DEWPOINT BOUNDARY STARTING TO LIFT NORTHWEST TOWARDS
CHEYENNE. THIS BOUNDARY COMBINED WITH OTHER BOUNDARIES ALONG THE
LARAMIE RANGE WILL AID IN SETTING THE STAGE FOR SOME CLUSTERS OF
THUNDERSTORMS THIS AFTERNOON. THE MAIN QUESTION AT THIS POINT...IS
THE TIMING OF WHEN THESE STORMS WILL DEVELOP.

BASED ON THE CUMULUS FIELD DEVELOPMENT/AND LOCAL STORM SCALE MODELS...IT
IS POSSIBLE THAT SOME OF THE STORMS MAY ERUPT A LITTLE EARLIER
ACROSS THE SOUTHERN NEBRASKA PANHANDLE...ESPECIALLY NEAR SNY AND
POSSIBLY BFF AROUND 20Z-22Z. THEN MORE STORMS MAY DEVELOP TOWARDS
CYS CLOSER TO 00Z. NOT SURE IF THE STORMS WILL FIRE NEAR LAR
YET...BUT WE HAVE LEFT VCTS IN THE TAFS FOR NOW. SOME OF THE
STORMS COULD BECOME SEVERE ESPECIALLY NEAR BFF...CYS...AND SNY. WE
ARE NOT ADVERTISING THE SEVERE POTENTIAL YET IN THE TAFS...BUT WE
WILL WAIT AND SEE WHERE STORMS GET GOING BEFORE MAKING THAT CALL.
THE STORMS MAY PERSIST THROUGH THE 03Z BEFORE DIMINISHING.

AFTER 03Z...LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE
REGION AND WITH GOOD UPSLOPE FLOW ACROSS CYS WE MAY SEE SOME LIFR
CONDITIONS DEVELOP TOWARDS 08Z. SNY AND BFF MAY ALSO EXPERIENCE
IFR CONDITIONS TOWARDS DAYBREAK DUE TO GOOD UPSLOPE CONDITIONS.
THE REMAINDER OF THE TAF SITES SHOULD BE MOSTLY VFR.
&&

.FIRE WEATHER...A PACIFIC FRONT WHICH STALLED ACROSS THE NEBRASKA
PANHANDLE THIS MORNING HAS STARTED TO MOVE BACK NORTHWESTWARD THIS
AFTERNOON DUE TO A LOW PRESSURE SYSTEM DEVELOPING ACROSS THE AREA.
EXPECT WIDESPREAD RAINFALL ACROSS THE HIGH PLAINS PLAINS AND
LARAMIE RANGE MOUNTAINS THIS AFTERNOON WITH THIS SYSTEM...ALONG
WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS SOUTH OF A LINE FROM
LARAMIE TO CHADRON. MOSTLY DRY AND BREEZY CONDITIONS WILL OCCUR
WEST OF THE FRONT IN CARBON COUNTY. SCATTERED TO NUMEROUS SHOWERS
WILL RETURN TO THE EASTERN PLAINS THURSDAY AFTERNOON AS THE FRONT
THEN BEGINS TO MOVE EAST ACROSS THE DISTRICT. WESTERN PART OF THE
DISTRICT WILL ONCE AGAIN BE DRY WITH HUMIDITIES DROPPING TO THE
LOW TEENS.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...REC
Hazardous weather outlook, Jun 6, 3:26 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED JUN 6 2012

WYZ101>119-071100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
326 PM MDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST
WYOMING THIS AFTERNOON AND THIS EVENING AND BE MOST NUMEROUS ACROSS
PLATTE...GOSHEN AND LARAMIE COUNTIES. THESE THUNDERSTORMS WILL HAVE
THE POTENTIAL TO BECOME SEVERE CONTAINING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND POSSIBLY EVEN A WEAK TORNADO. A TORNADO WATCH
IS IN EFFECT FOR THOSE COUNTIES UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...WITH A FEW
THUNDERSTORMS BECOME STRONG OR SEVERE. THUNDERSTORMS WILL RETURN TO
THE AREA AGAIN ON MONDAY AND TUESDAY AFTER A DRYING TREND THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-071100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
326 PM MDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE WESTERN
NEBRASKA PANHANDLE THIS AFTERNOON AND THIS EVENING. THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE CONTAINING
WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND EVEN A FEW TORNADOES.
A TORNADO WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE
UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...WITH A FEW
THUNDERSTORMS BECOMING STRONG OR SEVERE IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 6, 3:15 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT WED JUN 6 2012

NEZ019-020-096-WYZ108-062200-
BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
315 PM MDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...CENTRAL
GOSHEN...WESTERN SCOTTS BLUFF AND EXTREME NORTHWESTERN BANNER
COUNTIES UNTIL 400 PM MDT...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAWK SPRINGS CAMPGROUND...OR
23 MILES SOUTH OF TORRINGTON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STEGALL...
  LYMAN...
  MORRILL...
  MITCHELL...
  HENRY...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4208 10406 4198 10376 4165 10405 4171 10424
TIME...MOT...LOC 2115Z 205DEG 15KT 4175 10409

MSW
Local storm report, Jun 6, 3:54 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
354 PM MDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             11 SE HORSE CREEK       41.30N 105.03W
06/06/2012  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

HAMMER
Local storm report, Jun 6, 3:56 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             12 WNW CHEYENNE         41.21N 105.01W
06/06/2012  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

HAMMER
Special weather statement, Jun 6, 3:57 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT WED JUN 6 2012

WYZ118-119-062245-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
357 PM MDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 445
PM MDT...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF CARPENTER...OR 17 MILES SOUTHEAST
OF CHEYENNE...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 368 AND
384.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4123 10473 4129 10439 4099 10436 4100 10464
      4100 10465
TIME...MOT...LOC 2157Z 162DEG 6KT 4103 10451

MSW
Special weather statement, Jun 6, 3:59 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT WED JUN 6 2012

NEZ002-062245-
DAWES NE-
359 PM MDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 445
PM MDT...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF CHADRON AIRPORT...OR 9 MILES
NORTH OF CHADRON...MOVING NORTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN DAWES COUNTY.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4291 10289 4285 10313 4301 10322 4300 10292
TIME...MOT...LOC 2159Z 162DEG 6KT 4296 10305

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:26 PM MDTSevere Thunderstorm WarningCYSLaramie64 min
Jun 6, 3:39 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte51 min
Jun 6, 3:57 PM MDTSpecial Weather StatementCYSLaramie48 min
Jun 6, 4:27 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte35 min
Jun 6, 4:41 PM MDTSevere Thunderstorm WarningCYSGoshen64 min
Jun 6, 4:48 PM MDTFlash Flood WarningCYSGoshen, Laramie, Platte4 hr
Jun 6, 4:52 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie53 min
Jun 6, 5:08 PM MDTSpecial Weather StatementCYSAlbany37 min
Jun 6, 5:13 PM MDTFlash Flood WarningCYSGoshen3 hr
Jun 6, 5:33 PM MDTFlash Flood WarningCYSLaramie3 hr
Jun 6, 5:43 PM MDTSevere Thunderstorm WarningCYSGoshen62 min
Jun 6, 5:47 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie58 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.